Results 1 to 11 of 11
I've been taking xanax for 4 years now...
  1. #1
    imstillhere is offline New Member
    Join Date
    May 2007
    Location
    Jacksonville, Fl
    Posts
    3

    Unhappy I've been taking xanax for 4 years now...

    I've been taking xanax for 4 years now and i've finally decided i need to get off. By doing my research i see that quiting cold turkey was night the brightest idea so i went to the doctor and he prescribed me Bupropion and Temazepam. I haven't heard anywhere of anyone body using these drugs to get off xanax. I've been taking 2mg a day at night for all this time, i should be ashamed of myself. The Xanax were'nt perscribed when i stareted taking them and now i am so dependent on them. I noticed my sudden mood swings, snapping, and sleeplessness. I really need to get through this. I have a 5 year old daughter that needs me. I'm only 27 years old, i want to be active. I want a normal life. I wanna go day by day without wondering where i can get more pills!! Anyways, i hope someone can help me find out if i'm going the right route. I no longer have pills, only what the doctor prescribed. Can anyone help me?? Oh noones know what i'm going through so i'm pretty much alone bedides my daughter! I hope she'll hold me and help me from going crazy!! Please help!!!

  2. #2
    JJ
    JJ is offline New Member
    Join Date
    Feb 2007
    Posts
    2

    Default

    Sorry imstillhere. If there is anyone who knows what you are going through it is me.

    There is a benzo support group on Yahoo and another one based in the UK.

    Best of Luck, J

  3. #3
    Sthrnbelle77 is offline New Member
    Join Date
    May 2007
    Posts
    1

    Red face Withdrawals suck.

    I have been on Alprazolam (generic for Xanax) for a couple years and am being tapered-off from them by my boss who, luckily for me, happens to be a Doctor. I was on 6 mg per day! That's one "bar" morning , noon and night. Now, I've been taking 5.5 mg per day for a month and can already feel the withdrawals-but there's a plus side! I am noticing that I am able to concentrate and really focus more often than I did before. My Dr. also had me taking 2.5 mg of Lexapro and I'm not sure that it has helped, but I hope it does! Just today he lowered my dosage to 5 mg per day along with 5 mg of Lexapro and I swear, I almost had an instant panic-attack! Just the thought of not having that extra little bit strikes fear into my heart, but I will get through it. I just received a promotion and I start College and I need to FOCUS! So, I pray it works and that I can find my way out of this haze without losing my mind!=)

  4. #4
    imstillhere is offline New Member
    Join Date
    May 2007
    Location
    Jacksonville, Fl
    Posts
    3

    Default Xanax wihdrawals

    I appreciate the comments and personal opinons from you guys!! It hasn't been very hard getting off the xanax like i thought. My doctor perscribed me bupoprion to help with my symptoms and it has helped me a whole lot. I really haven't had any withrawals to be honest! I can tell that when the bupoprion wears off i can feel the symptoms come back, so i hurry up and take the pill and then i'm fine. I'm very scared and nervous about the drugs my doctor perscribed to me. I quit cold turkey when i got the medicine and i'm wondering if i try to get off will the withdrawls come back??I've only been completely off for 8 days and have no urge to take a pill at all, thats strange to me. I can look at my bottle on the table and still not want even .25 ml. Am i really getting off these awful drugs the right way??Or am i setting myself up to getting addicted to another?? How long will it take for the xanax to get out of my system??

  5. #5
    imstillhere is offline New Member
    Join Date
    May 2007
    Location
    Jacksonville, Fl
    Posts
    3

    Default Still looking for help!!

    I really need more info on what i'm going through. Can anyone else help?? Pleaseeeeeee!!!!!!

  6. #6
    mpvt is offline Advanced Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    1,331

    Default

    Hi I'mstillhere: Your very fortunate that after 8 days you haven't experience any withdrawls. The wellbutrin (bupropion) is an anti-depressant and you shouldn't take anymore then prescribed.The Restoril (Temazepam) he ordered is likely for sleep but be careful as it can be addictive too.
    What you need to do now is start walking at least twice a day.Get out for a walk before breakfast, it doesn't have to be a huge walk but try and go as far as you can.Walking helps to promote endorphin's in your brain and spine which inturn make us feel good.You know the feeling you would get when you picked up your prescription, well that's caused by a endorphin rush. When you take benzodiazepines for a long time then your production of endorphins drops way off.So the walking is important.Also a high protien diet for at least 2-3 months to help with energy.
    I'm glad your off xanax as it is so over amd missused that it's virtually lost it's importance in taking care of occasional anxiety.None of the benzodiazepine family were ever meant to be taken long term.
    So good luck to you.......Dave

  7. #7
    JUSTASKING is offline New Member
    Join Date
    May 2007
    Posts
    1

    Default

    Quote Originally Posted by JJ View Post
    Sorry imstillhere. If there is anyone who knows what you are going through it is me.

    There is a benzo support group on Yahoo and another one based in the UK.

    Best of Luck, J
    ME TOO--ITS LIKE A ROUTINE OR A SEARCH HUNT. wHEN I DON'T HAVE VIC'S OR XAXAN IM JSUT A RAGING *************************!!! I'M ASHAMED.

  8. #8
    drugbuster is offline Banned
    Join Date
    Apr 2007
    Posts
    50

    Default

    There's a support group for benzo users at ...


    www.benzo.org.uk



    Tim
    prozackills2002@yahoo.ca

  9. #9
    MisLeigh is offline Member
    Join Date
    Dec 2004
    Location
    USA.
    Posts
    72

    Default

    Hi, I can't say that I know how it feels with the withdrawals, but I have been taking Xanax for about 14 years. I want to come off them because they leave me so tired. The only difference is that my doctors know that I can not come off cold turkey, they are afraid that I will have a stroke, they write my prescriptions monthly. I do not have a problem getting the drug, but I still feel like a prisoner. I feel really bad for you and I hope it gets better. I wish there was an easier way to come off them
    Leigh Best

  10. #10
    sta_orgo is offline New Member
    Join Date
    Jun 2007
    Posts
    6

    Default

    Please!! Go to an outpatient doctor who can prescribe you suboxone and get away from the xanax. benzos are considered THE worst drug to be addicted to. They are worse than >>>>>> or fentanyl, coke, etc....I know this because I was on it for two years. It compounded to the point which I was having withdrawls on a daily basis and soon could not tell the difference between withdrawl and real anxiety. It will be unbelievably difficult. You are so mentally addicted that once you find your own unique way to convinve yourself of that, you will win ahlf the battle right there. It will be uncomforatble to say the least, but there are meds to help that. I swear, you will be so thankful when youare done with them Talk to your doctor with ALL honesty. Ask about drugs such as Elavil( antidepressent) it is fantastic. Keep reminding yourself of your child and that anything is worth going through for your baby. Good luck!

  11. #11
    AngelEyes7979 is offline New Member
    Join Date
    Mar 2014
    Posts
    1

    Default

    Hi I know Xanax is hard to Stop you have to wein yourself off of it,it is dangerous to go coldturkey off of any benzodiazepam.So When you use the Xanax use it only when needed I can refer you to a doctor who Perscribes Xanax,and his staff is very nice ,and so is he ,he has a lot of understanding about medications,excepecially benzodiazepams,Xanax ,Klonopin,and many more,so I suggest you go get your Xanax filled so you don't suffer severe withdrawl effects,I know a doctor who prescribes Xanax and many other benzodiazepams and other meds as well,but he is totally against Seroquel ,but if u need Xanax he will get u a script for it,bring in your old bottles and show him and tell him how long you have been taken them and he will write you a script and other non benzo's if needed but not Seroquel his name is Dr.Sivanta Paul,he is from india ,His number is904 2791666 he is located off Salisbury rd. right passed wikiva springs on the right hand side grey buildings ,,goodluck

Similar Threads

  1. I took xanax for 18 years, and this is how I quit
    By johnnynodough in forum Need to Talk?
    Replies: 25
    Last Post: 10-06-2017, 12:39 PM
  2. Using 2 mg Xanax for past 3 years and want to go off
    By BC1981 in forum Benzodiazepine Withdrawal
    Replies: 1
    Last Post: 11-04-2016, 03:46 AM
  3. Replies: 6
    Last Post: 10-07-2016, 05:26 AM
  4. 6 Years Subs ..Taking me down
    By Useless0802 in forum Suboxone Treatment
    Replies: 18
    Last Post: 03-07-2016, 06:54 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22